Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 19, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 21, 2011, 9:51 AM PST. It took effect at Nov 21, 2011, 7:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2011, 9:51 AM PST (17:51 UTC)
- In effect from
- Nov 21, 2011, 7:00 PM PST
- Expired
- Nov 22, 2011, 12:52 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS76 KSEW 211751 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 951 AM PST MON NOV 21 2011 ...DAMAGING WINDS ARE EXPECTED ALONG THE COAST AND IN THE NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING... .HIGH WINDS ARE LIKELY ALONG THE WASHINGTON COAST AND IN THE NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...AS A STRONG FRONTAL SYSTEM MOVES THROUGH THE REGION. WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PUGET SOUND REGION AND THE SOUTHWEST INTERIOR OF WESTERN WASHINGTON. WAZ001-503-506-510-220200- /O.UPG.KSEW.HW.A.0005.111122T0300Z-111122T1700Z/ /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ /O.CON.KSEW.WI.Y.0018.000000T0000Z-111121T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 951 AM PST MON NOV 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...EASING AROUND NOON. SOUTHEAST WIND RISING THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ516-517-220200- /O.UPG.KSEW.HW.A.0005.111122T0200Z-111122T1400Z/ /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ NORTH COAST-CENTRAL COAST- 951 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND 25 TO 35 MPH THIS AFTERNOON RISING TO 35 TO 45 MPH WITH GUSTS TO 65 MPH DURING THE EVENING. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 7 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ513-220200- /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ OLYMPICS- 951 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. * WIND...SOUTHWEST WINDS RISING TO 45 TO 55 MPH THIS EVENING WITH GUSTS LOCALLY TO 80 MPH. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ504-505-507>509-511-512-514-515-220200- /O.NEW.KSEW.WI.Y.0019.111122T0300Z-111122T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 951 AM PST MON NOV 21 2011 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. * WIND...SOUTH WIND 15 TO 30 MPH THIS MORNING WITH GUSTS TO 45 MPH. * TIMING...THROUGH NOON TODAY. * IMPACTS...WINDS THIS MORNING COULD TOPPLE SMALL TREES OR CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MCDONNAL
3 follow-up statements
053 WWUS76 KSEW 211902 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 1100 AM PST MON NOV 21 2011 ...DAMAGING WINDS ARE EXPECTED ALONG THE COAST AND IN THE NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING... .HIGH WINDS ARE LIKELY ALONG THE WASHINGTON COAST AND IN THE NORTHWEST INTERIOR THIS EVENING THROUGH TUESDAY MORNING...AS A STRONG FRONTAL SYSTEM MOVES THROUGH THE REGION. WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PUGET SOUND REGION AND THE SOUTHWEST INTERIOR OF WESTERN WASHINGTON. WAZ001-503-506-510-220315- /O.UPG.KSEW.HW.A.0005.111122T0300Z-111122T1700Z/ /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ /O.CON.KSEW.WI.Y.0018.000000T0000Z-111121T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1100 AM PST MON NOV 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...EASING AROUND NOON. SOUTHEAST WIND RISING THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ516-517-220315- /O.UPG.KSEW.HW.A.0005.111122T0200Z-111122T1400Z/ /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ NORTH COAST-CENTRAL COAST- 1100 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WIND 25 TO 35 MPH THIS AFTERNOON RISING TO 35 TO 45 MPH WITH GUSTS TO 65 MPH DURING THE EVENING. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 7 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ513-220315- /O.NEW.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ OLYMPICS- 1100 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. * WIND...SOUTHWEST WINDS RISING TO 45 TO 55 MPH THIS EVENING WITH GUSTS LOCALLY TO 80 MPH. * TIMING...LOCALLY DAMAGING WINDS ARE POSSIBLE BETWEEN 7 PM THIS EVENING AND NOON TUESDAY...WITH THE STRONGEST WINDS LIKELY BETWEEN 10 PM THIS EVENING AND 7 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES THAT ARE BIG ENOUGH TO DAMAGE HOMES OR CARS OR SEVERELY INJURE PEOPLE...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DESTROY PROPERTY. && $$ WAZ504-505-507>509-511-512-514-515-220315- /O.COR.KSEW.WI.Y.0019.111122T0300Z-111122T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 1100 AM PST MON NOV 21 2011 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. * WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THIS EVENING THROUGH NOON TUESDAY. * IMPACTS...WINDS TONIGHT THROUGH TUESDAY MORNING COULD TOPPLE SMALL TREES OR CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MCDONNAL
800 WWUS76 KSEW 220054 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 454 PM PST MON NOV 21 2011 WAZ001-503-506-510-516-517-220900- /O.CON.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 454 PM PST MON NOV 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...PORT TOWNSEND...ANACORTES...WESTPORT...AND FORKS. * WIND...SOUTHERLY AND INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT...DIMINISHING TUESDAY MORNING. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 PM TONIGHT AND 7 AM PST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER ARE LIKELY OR OCCURRING. && $$ WAZ513-220900- /O.CON.KSEW.HW.W.0010.111122T0300Z-111122T2000Z/ OLYMPICS- 454 PM PST MON NOV 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * AFFECTED AREA...RIDGES EXPOSED TO STRONG SOUTH WINDS. * WIND...SOUTHERLY AND INCREASING TO 45 TO 55 MPH WITH GUSTS TO 80 MPH OVERNIGHT BEFORE DECREASING BY NOON TUESDAY. * TIMING...THE STRONGEST ARE EXPECTED BETWEEN 10 PM TONIGHT AND 10 AM PST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR IMMINENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER ARE LIKELY OR OCCURRING. && $$ WAZ504-505-507>509-511-512-514-515-220900- /O.CON.KSEW.WI.Y.0019.111122T0300Z-111122T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 454 PM PST MON NOV 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * SOME AFFECTED LOCATIONS...STANWOOD...EVERETT...SEATTLE... RENTON...BELLEVUE...BREMERTON...AND TACOMA. * WIND...INCREASING FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH OVERNIGHT...THEN DECREASING TUESDAY MORNING. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 10 PM TONIGHT AND 7 AM PST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV
219 WWUS76 KSEW 220852 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1252 AM PST TUE NOV 22 2011 WAZ504-505-507>509-511-512-514-515-221000- /O.CAN.KSEW.WI.Y.0019.000000T0000Z-111122T2000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 1252 AM PST TUE NOV 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. SOUTH WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL EASE LATER THIS MORNING. $$ WAZ001-503-506-510-516-517-221700- /O.CON.KSEW.HW.W.0010.000000T0000Z-111122T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 1252 AM PST TUE NOV 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...PORT TOWNSEND...ANACORTES...WESTPORT...AND FORKS. * WIND...SOUTHERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR UNTIL AROUND 7 AM THIS MORNING. WINDS WILL EASE AFTER THAT. * IMPACTS...WINDS THIS STRONG CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER ARE LIKELY OR OCCURRING. && $$ WAZ513-221700- /O.CON.KSEW.HW.W.0010.000000T0000Z-111122T2000Z/ OLYMPICS- 1252 AM PST TUE NOV 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * AFFECTED AREA...RIDGES EXPOSED TO STRONG SOUTH WINDS. * WIND...SOUTHERLY 45 TO 55 MPH WITH GUSTS TO 80 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR UNTIL AROUND 10 AM THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR IMMINENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR HIGHER ARE LIKELY OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 4:20 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 21, 4:20 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
420 AM PST MON NOV 21 2011
.SYNOPSIS...A FRONT WILL BRING RAIN THIS MORNING WITH WINDY
CONDITIONS AT THE COAST AND OVER THE NORTH INTERIOR. A STRONGER
FRONTAL SYSTEM WILL STALL OVER THE AREA MONDAY NIGHT THROUGH TUESDAY
NIGHT OR WEDNESDAY MORNING. THIS SYSTEM WILL HAVE HEAVIER RAINS AND
POSSIBLE DAMAGING WINDS OVER THE COAST AND NORTH INTERIOR.
ADDITIONAL FRONTS WILL BRING RAIN LATE THANKSGIVING DAY...AND AGAIN
OVER THE WEEKEND.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS COLD FRONT JUST OFF THE COAST
AT 11Z. LANGLEY HILL RADAR AND SURFACE OBSERVATIONS HAVE THE RAIN
RAIN BEGINNING ALONG THE COAST IN THE LAST HOUR. THE RAIN WILL
SPREAD INLAND THIS MORNING BEGINNING IN THE METRO AREA DURING THE
FIRST PART OF THE COMMUTE. TEMPERATURES ARE STILL AT OR BELOW
FREEZING OVER THE KITSAP PENINSULA BUT THE COOL AIR IS QUITE SHALLOW
AND WILL GET SCOURED OUT QUICKLY AS THE SOUTHERLY WINDS INCREASE
WITH THE APPROACH OF THE FRONT. THE PRECIPITATION COULD STILL BEGIN
AS SNOW OVER THE KITSAP PENINSULA BUT THE SNOW WILL NOT LAST LONG.
FRONT REACHING THE COAST AROUND 15Z...THROUGH THE CENTRAL SOUND BY
18Z AND INTO THE CASCADES MIDDAY. SATELLITE IMAGERY SHOWS SOME COLD
CU BEHIND THE FRONT BUT THE CLOUD TOP TEMPERATURES ARE WARMING
WITH THE WARM ADVECTION OUT AHEAD OF THE NEXT SYSTEM SO EXPECT SOME
DRY SPELLS THIS AFTERNOON. WINDS AT KUIL ARE ALREADY GUSTING OVER 30
MPH WITH THE WINDS AT WHIDBEY ISLAND GUSTING NEAR 40 MPH. WIND
ADVISORIES FOR BOTH THE COAST AND NORTHWEST INTERIOR WILL REMAIN IN
EFFECT FOR THE MORNING HOURS. THE WINDS WILL TAPER OFF QUICKLY ONCE
THE FRONT MOVES THROUGH.
RAIN PICKING UP AGAIN TONIGHT INTO TUESDAY MORNING AS A STRONGER
AND WETTER FRONT APPROACHES OFFSHORE. THIS SYSTEM EXTENDS ALL THE
BACK TO WEST OF THE DATELINE. TPW SATELLITE IMAGERY SHOWS CORE
VALUES OF 1.5 TO 2 INCHES BACK NEAR THE DATELINE WITH THIS SYSTEM
WITH A LARGE AREA OF 1 TO 1.5 INCH VALUES EXTENDING OVER 20 DEGREES
OF LONGITUDE OUT AHEAD OF THE CORE. IN ADDITION MODEL 850 MB WINDS
ARE ONCE AGAIN IN THE 70-80 KNOT RANGE IN THE VICINITY OF THE
OLYMPICS TONIGHT AND TUESDAY MORNING. SURFACE GRADIENTS TIGHTEN BACK
UP WITH THE FRONT LATER TONIGHT INTO TUESDAY MORNING AND WITH THE
WINDS RIGHT OFF THE GROUND SO STRONG THE POTENTIAL FOR HIGH WINDS
ALONG THE COAST AND OVER THE NORTHWEST INTERIOR REMAINS. THE HIGH
WIND WATCH WILL STAY IN EFFECT FOR TONIGHT AND TUESDAY MORNING.
00Z MODEL RUNS PRETTY MUCH IN AGREEMENT THAT THE FRONT WILL MOVE
INTO WESTERN WASHINGTON ON TUESDAY THEN SINK SOUTH INTO SOUTHWEST
WASHINGTON/NORTHERN OREGON TUESDAY NIGHT INTO WEDNESDAY. IN ADDITION
TO THE FASTER TIMING OF THE FRONT DROPPING SOUTH...THE AIR MASS OVER
THE NORTH CASCADES DOES NOT REALLY GET A CHANCE TO WARM UP MUCH. AT
THIS POINT IT LOOKS LIKE THE SNOW LEVELS WILL ONLY RISE TO ABOUT
3500 FEET IN THE NORTH. THIS MEANS THERE IS THE POSSIBILITY OF A
SIGNIFICANT AMOUNT OF SNOW IN THE NORTH CASCADES...ONE TO TWO FEET
OF NEW SNOW TONIGHT THROUGH TUESDAY EVENING...ESPECIALLY AT MOUNT
BAKER. A WINTER STORM WATCH FOR THE NORTH CASCADES WILL BE ISSUED
WITH THIS FORECAST PACKAGE. WITH THE FRONT SAGGING SOUTH QUICKER AND
THE COOLER AIR MASS THE THREAT OF FLOODING FOR RIVERS FLOWING OUT OF
THE NORTH CASCADES HAS DIMINISHED. ON THE FLIP SIDE WITH THE FRONT
HANGING UP OVER THE SOUTHERN PORTION OF THE CWA THIS OPENS UP THE
POSSIBILITY FOR SOME FLOODING OF THE RIVER IN SOUTHWESTERN
WASHINGTON. SEE HYDRO DISCUSSION FOR MORE DETAILS.
NORTHERN PORTION OF THE FRONT MOVING THROUGH THE AREA WEDNESDAY
MORNING WITH THE STEADY RAIN CHANGING TO SHOWERS AT THAT POINT. A
TEMPORARY SURFACE RIDGE WILL BUILD OVER WESTERN WASHINGTON LATE IN
THE DAY REDUCING THE POPS TO JUST CHANCE BY WEDNESDAY AFTERNOON AND
EVENING.
.LONG TERM...EXTENDED MODELS SHOWING GOOD CONSISTENCY WITH TIMING
EARLY ON IN THE EXTENDED WITH ANOTHER FRONT MOVING THROUGH WESTERN
WASHINGTON LATE ON THANKSGIVING. WHILE THE SURFACE LOW WITH THIS
FRONT IS MUCH WEAKER THAN THE SYSTEMS COMING UP THE PARENT LOW IS
PROGGED TO MOVE THROUGH THE SOUTH END OF VANCOUVER ISLAND ON THE 00Z
GFS. THIS BRINGS UP THE POSSIBILITY OF ANOTHER ROUND OF WINDS FOR
THE AREA. MODEL SOLUTIONS START TO DIVERGE FRIDAY NIGHT WITH THE GFS
BRINGING A WARM FRONT THROUGH THE AREA WHILE THE ECMWF IS ABOUT 12
HOURS SLOWER WITH THIS FEATURE. BOTH THE ECMWF AND THE GFS AGREE
THAT THE SYSTEM FOR THIS WEEKEND WILL BE TAPPED IN TO SOME TROPICAL
MOISTURE WITH AN ATMOSPHERIC RIVER/PINEAPPLE EXPRESS SCENARIO
DEVELOPING. THE QUESTION WILL BE...LIKE THE UPCOMING
SCENARIO...WHERE DOES THE FRONT STALL. ON THE 00Z RUNS BOTH THE
ECMWF AND THE GFS AIM THE HEAVIEST PRECIPITATION INTO VANCOUVER
ISLAND INITIALLY. THE GFS DROPS THE FRONT THROUGH WESTERN WASHINGTON
LATER SATURDAY INTO SUNDAY WHILE THE ECMWF KEEPS THE FRONT HUNG UP
TO THE NORTH FOR MOST OF THE WEEKEND BEFORE THE FRONT SAGS SOUTH
SUNDAY NIGHT. THIS SCENARIO WILL NEED TO BE WATCHED CLOSELY. MODEL
FREEZING LEVELS WITH THIS SCENARIO ARE A GOOD 2000 FEET HIGHER THAN
THE WET FRONT COMING UP MONDAY NIGHT AND TUESDAY. IF THE FRONT ENDS
UP HANGING UP OVER WESTERN WASHINGTON THERE IS THE POTENTIAL FOR
ANOTHER FLOOD EVENT OVER THE WEEKEND. FELTON
&&
.HYDROLOGY...SOME CHANGES TO THE HYDRO SCENARIO THIS MORNING WITH
THE FRONT MOVING SOUTH OF THE AREA A LITTLE FASTER THAN PREVIOUSLY
PREDICTED. STILL EVEN WITH THE FRONT MOVING SOUTH OF THE AREA
QUICKER RAINFALL AMOUNTS IN THE OLYMPICS OF 4 TO 7 INCHES ARE
POSSIBLE TONIGHT AND TUESDAY. THIS WILL BE ENOUGH RAIN TO PUSH THE
SOME OF THE RIVERS FLOWING OUT OF THE OLYMPICS TO NEAR OR ABOVE
FLOOD STAGE. A FLOOD WATCH WILL BE ISSUED FOR TUESDAY. ON THE FLIP
SIDE WITH THE COOLER AIR MASS PREDICTED FOR THE NORTH CASCADES THE
THREAT OF FLOODING IS DIMINISHED. PRECIPITATION AMOUNTS FOR THE
CENTRAL AND SOUTHERN CASCADES HAVE BEEN INCREASED WITH THIS MORNING
FORECAST WITH 3 TO 8 INCHES NOW EXPECTED WITH HIGHER AMOUNTS AROUND
MOUNT RAINIER. WITH THE INCREASED PRECIPITATION OVER THE CENTRAL AND
SOUTHERN CASCADES THE THREAT FOR FLOODING ON THE RIVERS OVER
SOUTHWESTERN WASHINGTON HAS INCREASED. IF THERE IS SOME FLOODING IT
WILL NOT OCCUR UNTIL WEDNESDAY AT THE EARLIEST. ANOTHER ESF WILL BE
ISSUED TO COVER THIS SCENARIO.
ANOTHER POSSIBLE FLOOD SCENARIO IS LOOMING ON THE HORIZON FOR THE
WEEKEND. CURRENT MODEL GUIDANCE PUTS THE HEAVIEST PRECIPITATION
NORTH OF WESTERN WASHINGTON BUT IT WILL TAKE VERY LITTLE CHANGE IN
THE MODEL SOLUTIONS TO PUT WESTERN WASHINGTON RIGHT IN THE HEAVY
PRECIPITATION BULLS-EYE. THIS SYSTEM IS A MORE CLASSIC ATMOSPHERIC
RIVER/PINEAPPLE EXPRESS SCENARIO WITH A WARMER AIR MASS THAN THE
UPCOMING SYSTEM. THE RIVERS WILL ALREADY BE ELEVATED DUE TO THE
UPCOMING PRECIPITATION LATER TODAY THROUGH WEDNESDAY WHICH WILL
ENHANCE THE POSSIBILITY FOR FLOODING IF THE HEAVY RAINS COME OUR
WAY. FELTON
&&
.AVIATION...AN OCCLUDED FRONT APPROACHING THE COAST WILL SPREAD RAIN
AND MVFR CIGS INLAND THIS MORNING. CIGS WILL REMAIN IN THE MVFR TO
LOW VFR RANGE THE REST OF THE DAY AS SCATTERED SHOWERS CROSS THE
AREA. FRONTAL PASSAGE WILL BE AROUND 15Z FOR THE COAST AND AROUND
18Z INLAND. LOW LEVEL FLOW WILL BE STRONG...WITH SSW WINDS AT FL050
RISING TO NEAR 55 KT AT 15Z THEN EASING TO SW 30 KT BY 21Z. LOW
LEVEL WIND SHEAR IS POSSIBLE 12Z-18Z OVER PUGET SOUND AND THE SW
INTERIOR.
A STRONGER FRONTAL SYSTEM WILL AFFECT THE REGION TONIGHT AND TUESDAY
MORNING. WINDS WILL BE STRONG AHEAD OF THE FRONT WITH MVFR
CONDITIONS CONTINUING.
KSEA...FRONTAL RAIN IS ALREADY MOVING INLAND AND SHOULD REACH THE
TERMINAL BEFORE 15Z WITH CIGS LOWERING TO MVFR LEVELS AND CONTINUING
THIS AFTERNOON. FRONTAL PASSAGE WILL BE AROUND 18Z. WINDS ALOFT FROM
14Z-20Z FROM FL050-FL100 WILL SSW 50-60KT. KAM
&&
.MARINE...A STRONG FRONT IS APPROACHING THE COAST THIS MORNING WITH
FROPA ON THE COAST AROUND 15Z AND INLAND AROUND 18Z. STILL EXPECT
GALES TO DEVELOP ALONG THE COAST AND OVER THE NORTHERN INLAND
WATERS...ALTHOUGH WINDS HAVE BEEN SLOWER TO INCREASE THAN EXPECTED.
THE STRONGER FRONTAL SYSTEM REMAINS ON TRACK FOR TONIGHT AND TUESDAY
MORNING. A WARM FRONT WILL MOVE NE ACROSS THE COASTAL WATERS THIS
EVENING. A DEEP SURFACE LOW WILL MOVE NE OFFSHORE TOWARD THE
CENTRAL B.C. COAST MONDAY NIGHT...REACHING THE COAST AROUND 12Z. THE
ASSOCIATED COLD FRONT WILL REACH THE WA COAST BY MID TUESDAY
MORNING...MOVING INLAND BY MIDDAY...THEN STALLING AND WEAKENING IN
THE AFTERNOON. HIGH END GALES HAVE ALREADY BEEN POSTED FOR THE COAST
AND INLAND AREAS PRONE TO STRONG SE WINDS...AS WELL AS A GALE FOR
PUGET SOUND. KAM
&&
.AVALANCHE...A SERIES OF INCREASINGLY STRONG PACIFIC STORMS WILL
ARRIVE BEGINNING MONDAY MORNING TO AFFECT THE MOUNTAINS WITH HEAVY
SNOWFALL...GRADUAL WARMING AND VERY STRONG WINDS. THIS WEATHER WILL
PRODUCE A SIGNIFICANT INCREASE IN THE CURRENT LEVEL OF AVALANCHE
DANGER OVER THE NEXT FEW DAYS, ESPECIALLY HIGHER ELEVATIONS WHERE A
DEEPER EARLY SEASON SNOWPACK EXISTS. WEAK LOW DENSITY SNOW FROM
PREVIOUS STORMS AS WELL AS A VARIETY OF BURIED WEAK LAYERS IN THE
SNOWPACK WILL BE SUSCEPTIBLE TO THE INCREASED LOAD FROM THE NEW
DENSER WIND DRIVEN SNOW LAYERS. AN AVALANCHE WARNING WILL BE ISSUED
LATER MONDAY MORNING TO COVER THIS EXPECTED INCREASE IN DANGER. MORE
DETAILS AT NWAC.US
KRAMER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY COAST AND NORTH INTERIOR THIS MORNING.
HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
ADMIRALTY INLET AREA-CENTRAL COAST-NORTH COAST-SAN JUAN
COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.
WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM PST MONDAY FOR
THE OLYMPICS AND CASCADES.
WINTER STORM WATCH NORTH CASCADES TONIGHT AND TUESDAY.
FLOOD WATCH MASON...GRAYS HARBOR...JEFFERSON AND CLALLAM COUNTY.
PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS.
SMALL CRAFT ADVISORY FOR PUGET SOUND THIS MORNING.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.In the hours before
Local storm report, Nov 21, 8:44 AM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM SNOW 2 SE NORTH BEND 47.48N 121.76W
11/21/2011 M0.6 INCH KING WA TRAINED SPOTTER
SNOWFALL IN THE PAST HOUR. WIND 20 MPH GUSTING TO 35 MPH.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:20 PM PST | High Wind Watch | SEW | San Juan | 19 hr |
| Nov 20, 4:20 PM PST | Wind Advisory | SEW | San Juan | 20 hr |
| Nov 20, 4:31 PM PST | Gale Watch | SEW | 11 hr | |
| Nov 20, 4:31 PM PST | Small Craft Advisory for Rough Bar | SEW | 8 days | |
| Nov 20, 4:31 PM PST | Small Craft Advisory for Winds | SEW | 17 hr | |
| Nov 20, 4:31 PM PST | Storm Watch | SEW | 11 hr | |
| Nov 21, 4:34 AM PST | Winter Storm Watch | SEW | 6 hr | |
| Nov 21, 4:39 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 4 more | 3 days |
| Nov 21, 9:14 AM PST | Storm Warning | SEW | 18 hr | |
| Nov 21, 9:51 AM PST | High Wind Warning | SEW | San Juan | 24 hr |
| Nov 21, 10:13 AM PST | Winter Storm Warning | SEW | 41 hr |
Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.